MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MODIFICATION OF JELCO JELCO -W AND JELCO PLUS I.V.; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L

SMITHS MEDICAL ASD, INC. MODIFICATION OF JELCO JELCO -W AND JELCO PLUS I.V.; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L
Model Number 305706
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter shear occurred while in the patient's vein.Another device was able to be used to complete the procedure.
 
Additional Manufacturer Narrative
The device was unable to be evaluated as it was not returned.If the device is received in the future an evaluation will be performed.The reported event was unable to be confirmed or replicated.A cause of the reported event could not be determined at this time.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No problems or issues were identified during the device history record review.No product sample was received; therefore, visual and functional testing could not be performed.One photo for analysis was received.The photo displayed an empty plastic bag.Unfortunately, the photo provided did not include views of the affected device to evaluate for potential non-conformances.The actual sample was not returned and photos of the affected device were not available, we were unable to perform an in-depth investigation.Causal factor could not be defined with confidence.All materials in the manufacturing process, as well as all finished good products are released to market based on approved quality specification.Product was released after the review of all acceptance of applicable documentation.Premature removal of the introducer needle from the catheter can result in catheter shear upon insertion.The catheter is thin wall by design and needs the needle in order to thread properly into the vessel, with the needle acting as a guide wire during the process.Additionally, in terms of background information, it was important to note that catheter shear can be attributed to practices not supported by the infusion nurses society standards of practice.These types of practices include, but were not limited to, reinsertion of the needle during initial intravenous (iv) placement.The reported issue could not be confirmed as no product sample was received for evaluation.If the product is returned, the manufacturer will reopen this complaint for further investigation.Complaint information will continue to be monitored.The manufacture regularly reviews and analyzes post-market data for new information or adverse trends, implementing corrections, taking corrective and preventative actions accordingly.

Brand Name
MODIFICATION OF JELCO JELCO -W AND JELCO PLUS I.V.
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
NULL
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13829795
Report Number3012307300-2022-04801
Device Sequence Number16391595
Product Code FOZ
UDI-Device Identifier10351688071149
UDI-Public10351688071149
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2024
Device Model Number305706
Device Catalogue Number305706
Device Lot Number4203226
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown